Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 4, 2012, 2:39 PM MST for Maricopa County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 2:39 PM MST (21:39 UTC)
- Expired
- Sep 4, 2012, 3:45 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 73 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762
WUUS55 KPSR 042139
SVRPSR
AZC013-042245-
/O.NEW.KPSR.SV.W.0046.120904T2139Z-120904T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
239 PM MST TUE SEP 4 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF SYCAMORE CREEK...
* UNTIL 345 PM MST
* AT 238 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF SYCAMORE
CREEK...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3395 11145 3392 11145 3392 11143 3391 11141
3379 11167 3400 11178 3400 11150
TIME...MOT...LOC 2139Z 329DEG 5KT 3399 11164
$$
LEINS2 follow-up statements
996
WWUS55 KPSR 042159
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
259 PM MST TUE SEP 4 2012
AZC013-042245-
/O.CON.KPSR.SV.W.0046.000000T0000Z-120904T2245Z/
MARICOPA AZ-
259 PM MST TUE SEP 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MST
FOR NORTHEASTERN MARICOPA COUNTY...
AT 257 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF SYCAMORE
CREEK...MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE WARNING AREA...GO INSIDE A STURDY BUILDING.
REMEMBER...A SEVERE THUNDERSTORM WILL PRODUCE DAMAGING WINDS AND
DEADLY LIGHTNING
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
&&
LAT...LON 3395 11145 3392 11145 3392 11143 3391 11141
3379 11167 3400 11178 3400 11150
TIME...MOT...LOC 2159Z 329DEG 5KT 3397 11162
$$
WOODALL223
WWUS55 KPSR 042237
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
337 PM MST TUE SEP 4 2012
AZC013-042247-
/O.EXP.KPSR.SV.W.0046.000000T0000Z-120904T2245Z/
MARICOPA AZ-
337 PM MST TUE SEP 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARICOPA COUNTY
WILL EXPIRE AT 345 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3395 11145 3392 11145 3392 11143 3391 11141
3379 11167 3400 11178 3400 11150
TIME...MOT...LOC 2237Z 329DEG 5KT 3392 11159
$$
WOODALLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 10:34 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Sep 4, 10:34 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1034 AM MST TUE SEP 4 2012 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER OR NEAR NEW MEXICO THROUGH MUCH OF THE UPCOMING WEEK. VERY MOIST AND MODERATELY UNSTABLE AIR OVER THE AREA WILL LEAD TO STORM CHANCES ACROSS THE REGION FOR MUCH OF THIS WEEK. LOCALLY HEAVY RAINFALL AND STRONG WINDS ARE LIKELY WITH THE STRONGER STORMS. && .DISCUSSION... REGIONAL WEATHER BALLOON SOUNDINGS SHOWED THE MONSOON AIRMASS OVER THE SOUTHERN HALF OF AZ WAS WET...AND FROM OUR STANDPOINT... BORDERLINE EXCESSIVELY WET WITHIN AN AREA FROM YUMA TO PHOENIX TO TUCSON...AND SOUTH TO THE MEXICAN BORDER. THEREFORE THE PROBLEM OF THE DAY WILL BE HYDROLOGICAL...MEANING...THE POTENTIAL FOR FLOOD OR FLASH FLOODING IF TSTMS DEVELOP THIS AFTERNOON AND EVENING. UPPER AIR AND MODEL DATA ALSO SHOWED A VERY LARGE AND BROAD 300/250 MB ANTI-CYCLONE CENTERED OVER THE NORTHERN GULF OF CA. THIS UPPER LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO EXPAND NORTHWARD ON ITS WESTERN END...ALONG THE SOUTHERN CA COAST...RESULTING IN ANTI- CYCLONICALLY CIRCULATING WINDS OVER THE SOUTHERN HALF OF AZ WITH DIFLUENCE/SPREADING NEAR TUCSON. THIS MEANS...SOME UPPER LEVEL SUPPORT FOR POTENTIALLY NUMEROUS THUNDERSTORMS AGAIN NEAR THE TUCSON AREA...WITH SOME MODIFICATION SINCE A LARGE CLUSTER OF THUNDERSTORMS CONTINUES THIS MORNING JUST WEST OF TUCSON. ALSO...ANOTHER BUT SMALLER AREA OF UPPER LEVEL SUPPORT IS FORECAST IN WEST CENTRAL AZ 60 MILES NORTHEAST OF TUCSON...AND ALONG THE HIGHER TERRAIN NORTH OF PHOENIX VICINITY PRESCOTT AND FLAGSTAFF. THEREFORE...WITH EXCESSIVE MOISTURE STREWN ACROSS SOUTHWEST AND SOUTH CENTRAL AZ...AND POTENTIAL FOR THUNDERSTORMS IN SOME REGIONS...CONVECTIVE OUTFLOW BOUNDARIES AND GRAVITY WAVES COULD PRODUCE TSTMS JUST ABOUT ANYWHERE LATER THIS AFTERNOON AND EVENING. THE 1.30 INCHES OF RAIN LAST NIGHT IN EAST PHOENIX...VICINITY OF APACHE JUNCTION BETWEEN 1 AM AND 3 AM...DEVELOPED FROM A GRAVITY WAVE GENERATED FROM TSTMS IN THE VICINITY OF TUCSON. SOME MINOR UPDATES WERE SENT TO INCREASE THE PROBABILITY OF PRECIP ANOTHER 10 PERCENT IN SOME AREAS IN SOUTH CENTRAL AZ FOR THIS EVENING. SAME WEATHER SCENARIO PAINTED ABOVE EXISTS FOR WEDNESDAY AFTERNOON AND EVENING. FORECASTS LOOK GOOD NOW. AGAIN...MAIN HAZARD TODAY WILL BE THE POTENTIAL FOR FLOOD OR FLASH FLOODING. WE WILL SEE HOW THE CHARACTER OF THE STORMS DEVELOP LATER THIS AFTERNOON TO POSSIBLY ISSUE FLASH FLOOD WATCHES IF NEEDED. PREVIOUS DISCUSSION... UPPER LEVEL ANTICYCLONE PERSISTS OVER THE DESERT SOUTHWEST CENTERED WELL TO OUR EAST. EAST TO WEST ORIENTED RIDGE AXIS CURRENTLY RUNS THROUGH SOUTHERN ARIZONA...GIVING A MOSTLY SOUTHWESTERLY STEERING FLOW TO MOST OF OUR AREA EARLY THIS MORNING. MOISTURE HAS BEEN ON THE INCREASE...ESPECIALLY OUT WEST WHERE SURFACE DEWPOINTS IN SOME PLACES WERE APPROACHING 80 AT 2 AM. SURFACE DEWPOINTS OVER THE CENTRAL DESERTS WERE MOSTLY IN THE MID 60S. PWAT VALUE AT PHOENIX AS SEEN ON THE LATEST 00Z SOUNDING WAS ABOUT 1.30 INCHES. SOUTHERLY FLOW UP THE GULF OF CA WILL CONTINUE TO IMPORT MOISTURE INTO THE WESTERN DESERTS...AND IT WILL THEN SPREAD TO THE EAST UNDER THE INFLUENCE OF THE WESTERLY LOW LEVEL GYRE. EARLIER THIS MORNING...AFTER MIDNIGHT...ISOLATED THUNDERSTORMS SUDDENLY DEVELOPED OVER THE EASTERN PORTION OF THE GREATER PHOENIX AREA AND DROPPED LOCALLY HEAVY RAIN WITH A FEW FLOOD CONTROL GAGES REPORTING OVER ONE INCH IN LESS THAN 2 HOURS. ISSUED AN FLS TO COVER THIS...NO SIGNIFICANT REPORTS OF FLOODING HAVE BEEN RECEIVED BUT THIS IS LIKELY DUE TO MOST PEOPLE BEING IN BED. THIS SHOWS THAT AS THE ATMOSPHERE WETS UP...STORMS CAN DEVELOP AT ANY TIME...EVEN UNFAVORABLE TIMES OF DAY...WITH NO SIGNIFICANT FORCING FEATURES PRESENT. WILL TRY TO MAKE THIS A SHORT DISCUSSION. GUIDANCE FROM THE VARIOUS PROGS THIS MORNING OFFER LITTLE IN TERMS OF THINGS YOU CAN HANG YOUR HAT ON FOR WHAT DAY WILL BRING THE MORE SIGNIFICANT CONVECTION. BASICALLY...EVERY DAY THROUGH THE WEEKEND HAS POTENTIAL...850MB DEWPOINTS ABOVE 12C...PLENTY OF MLCAPE...PWAT IN EXCESS OF 1.5 INCHES...AS SUCH MOISTURE AND INSTABILITY WILL BE THERE. HOWEVER FORCING IS A TOUGH NUT TO CRACK...PROGS EACH OFFER DIFFERENT IDEAS ON THE VARIOUS INVERTED TROFS/VORT MAXES THAT ROTATE AROUND THE HIGH AND MAY LEAD TO ENHANCED CONVECTION...HOWEVER THERE IS NO CONSISTENCY FROM MODEL TO MODEL OR RUN TO RUN...AND AS SUCH THERE IS VERY LOW CONFIDENCE IN MODEL SOLUTIONS. WILL NOT ATTEMPT TO BASE FORECAST ON ANY OF THESE FEATURES BUT WILL GO WITH A VERY BROAD BRUSH APPROACH...GIVING 10-20 PERCENT POPS ACROSS MOST OF THE DESERTS EACH DAY...MAINLY AFTERNOON AND EVENING TIME FRAMES...AND SLIGHTLY HIGHER NUMBERS OVER THE HIGHER TERRAIN OF SOUTHERN GILA COUNTY. MAY SEE A BIT OF MOISTURE THINNING LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...BUT NOT MUCH CONFIDENCE THERE EITHER EXCEPT IT WOULD FIT CLIMATOLOGY FOR EARLY TO MID SEPTEMBER. AS FOR TEMPS WILL KEEP THEM NEAR OR SLIGHTLY BELOW CLIMO NUMBERS EACH DAY GIVEN THE ELEVATED HUMIDITY IN PLACE...AND INPUT FROM BEST PERFORMING GRIDDED GUIDANCE. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING...FAVORING HIGHER TERRAIN AREAS EARLY ON AND THEN ALONG OUTFLOW BOUNDARIES. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AT THE TAF SITES THIS AFTERNOON AND EVENING...BUT CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS. GUSTY OUTFLOW WINDS WILL ALSO BE A POSSIBILITY MAINLY THIS EVENING AT AREA AIRFIELDS. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... MID TO HIGH LEVEL SCT TO BKN CIGS TO IMPACT BOTH KIPL AND KBLH THROUGH THE TAF PERIOD. WINDS TO REMAIN MAINLY FROM A SOUTHERLY TO SOUTHEASTERLY DIRECTION. ISOLATED STORM ACTIVITY THIS AFTERNOON AND EVENING MAY IMPACT TAF SITES BUT TOO LOW A PROBABILITY TO MENTION IN TAFS AT THIS POINT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... MONSOON MOISTURE MOVING IN FROM THE SOUTH WILL CONTINUE THE CHANCES FOR THUNDERSTORMS ACROSS THE REGION THROUGH THE PERIOD. THE BEST CHANCES FOR WETTING RAINS WILL BE ACROSS THE MOUNTAINS OF SOUTH CENTRAL ARIZONA. THUNDERSTORMS BE BE CAPABLE OF PRODUCING HEAVY RAIN...STRONG WINDS...AND FREQUENT LIGHTNING. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 25 TO 35 PERCENT...EXCEPT 15 TO 25 PERCENT IN IN SOUTHEAST CALIFORNIA. RELATIVELY LIGHT WINDS ARE EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ/CB AVIATION...KUHLMAN FIRE WEATHER...PERCHA
Hazardous weather outlook, Sep 4, 5:28 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 528 AM MST TUE SEP 4 2012 AZZ021>024-026>028-051300- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 528 AM MST TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...SOUTH- CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EVENING. THE BEST THREAT FOR THUNDERSTORMS WILL BE OVER THE HIGHER TERRAIN EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING OF ROADS AND WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW TO MODERATE GRADE MONSOON CONDITIONS ARE EXPECTED WEDNESDAY THROUGH THE WEEKEND WITH A GRADUAL DECREASE IN THUNDERSTORM COVERAGE POSSIBLE SUNDAY INTO MONDAY. ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED EACH DAY WITH THE BEST CHANCES EXPECTED OVER THE HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF STREETS AND WASHES...PATCHY DENSE BLOWING DUST AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-025-CAZ030>033-051300- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 528 AM MST TUE SEP 4 2012 /528 AM PDT TUE SEP 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. EXPECT A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST OR SAND AND DEADLY CLOUD TO GROUND LIGHTNING WITH THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...WITH THE THREAT DIMINISHING SOMEWHAT FROM THE WEEKEND INTO EARLY NEXT WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE BRIEF HEAVY RAIN AND LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY DENSE BLOWING DUST AND SAND AND DEADLY CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Sep 4, 1:40 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 140 PM MST TUE SEP 4 2012 CAZ032-042130- RIVERSIDE CA- 140 PM PDT TUE SEP 4 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 230 PM PDT AT 138 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL RIVERSIDE COUNTY... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 3376 11513 3351 11518 3359 11549 3377 11546 TIME...MOT...LOC 2040Z 304DEG 4KT 3366 11537 KUHLMAN
Special weather statement, Sep 4, 1:45 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
145 PM MST TUE SEP 4 2012
CAZ030-042130-
RIVERSIDE CA-SAN BERNARDINO CA-
145 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 230 PM PDT
AT 140 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR TWENTYNINE PALMS...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
HEAVY RAIN AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
NORTHERN PORTIONS OF JOSHUA TREE NATIONAL PARK...
UTAH TRAIL JTNP ENTRANCE...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
RURAL NORTHERN RIVERSIDE COUNTY...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3413 11612 3413 11606 3408 11599 3404 11598
3405 11577 3403 11573 3388 11603 3410 11619
3413 11613
TIME...MOT...LOC 2044Z 245DEG 9KT 3408 11605
NOLTESpecial weather statement, Sep 4, 2:31 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
231 PM PDT TUE SEP 4 2012
CAZ032-042230-
RIVERSIDE CA-
231 PM PDT TUE SEP 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 330 PM PDT
AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS ALONG INTERSTATE 10 NEAR DESERT CENTER...
GENERALLY MOVING TO THE EAST NORTHEAST.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 10 NEAR DESERT CENTER...
RURAL CENTRAL RIVERSIDE COUNTY...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3376 11544 3376 11507 3363 11516 3358 11527
3351 11540 3351 11563
TIME...MOT...LOC 2131Z 243DEG 5KT 3365 11529
NOLTEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 5:09 PM MST | Flash Flood Warning | PSR | La Paz, Yuma | 3 hr |
| Sep 3, 5:42 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Sep 3, 6:20 PM MST | Special Weather Statement | PSR | 55 min | |
| Sep 4, 1:37 AM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Sep 4, 1:59 AM MST | Areal Flood Advisory | PSR | Pinal | 2 hr |
| Sep 4, 1:40 PM MST | Special Weather Statement | PSR | 50 min | |
| Sep 4, 2:31 PM MST | Special Weather Statement | PSR | 59 min | |
| Sep 4, 3:12 PM MST | Special Weather Statement | PSR | 48 min | |
| Sep 4, 3:19 PM MST | Flash Flood Warning | PSR | Gila | 101 min |
| Sep 4, 3:28 PM MST | Areal Flood Advisory | PSR | Maricopa | 2 hr |
| Sep 4, 3:49 PM MST | Special Weather Statement | PSR | Gila | 26 min |
| Sep 4, 4:17 PM MST | Severe Thunderstorm Warning | PSR | Gila | 43 min |
| Sep 4, 4:25 PM MST | Flash Flood Warning | PSR | Gila | 2 hr |
| Sep 4, 4:48 PM MST | Special Weather Statement | PSR | 57 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.